Nebraska, 2001

Hail in Nebraska, September 7, 2001

September 7, 2001 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 7, 1:15 PM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Sep 7, 1:15 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
215 PM CDT FRI SEP 7 2001

FORECAST CHALLENGES -- PRECIPITATION CHANCES

SYNOPSIS -- FRONT IS NOT MAKING VERY FAST PROGRESS SOUTHEAST THROUGH
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.  A WEAK WAVE AHEAD OF THE
STRONGER SHORT WAVE NOW ENTERING WESTERN KANSAS HAS BEEN GENERATING
SOME THUNDERSTORM ACTIVITY FROM BIE NORTHEAST THROUGH OMA TO HNR AND
RDA.  ANOTHER STRONG WAVE IS DROPPING SOUTH SOUTHEAST INTO WYOMING
ON THE SOUTHWEST SIDE OF A LOW OVER MANITOBA.  THIS WAVE IS
ASSOCIATED WITH A 120-140 KNOT JET CORE AND HEIGHT FALLS OF 18
DECAMETERS AT TFX THIS MORNING.

FORECAST -- THE FIRST MINOR WAVE MOVING NORTHEAST HAS BEEN
GENERATING OCCASIONALLY STRONG BUT NOT SEVERE THUNDERSTORMS MOVING
NORTHEAST THROUGH THE SOUTHEAST PART OF THE CWA.  THERE HAS BEEN A
STRONG PUSH SOUTH THROUGH EASTERN COLORADO AND FAR WESTERN KANSAS AT
THE SURFACE BUT LITTLE EFFECTIVE PUSH FURTHER EAST.  THE NEXT
CONVECTION GROUP APPEARS TO HAVE STARTED WITH THE SHORT WAVE IN
WESTERN KANSAS.  SOME ACTIVITY WILL OCCUR AHEAD BUT CLOUDS IN SOUTH
CENTRAL NEBRASKA WOULD INDICATE SOUTHERLY FLOW IS PUSHING BACK NORTH
AGAINST THE FRONT.

ACTIVITY ACROSS AT LEAST THE SOUTHERN HALF OF THE CWA SHOULD
INCREASE THROUGH THE EVENING.  ASSUMING THE ETA IS CORRECT THE WAVE
SHOULD PUSH THROUGH SHORTLY AFTER MIDNIGHT.  COOLER AIR SHOULD POUR
IN BEHIND.

THE NEXT WAVE WILL CONTINUE SOUTH SOUTHEAST.  ALL THREE MODELS WANT
TO GENERATE A LOW ALOFT WITH THE SYSTEM...ALTHOUGH TIMING AND
DETAILS ARE ALL OVER THE PLACE.  NET RESULT IS THAT IT WILL BE
RELUCTANT TO COME OUT...AND GET TIME ENOUGH TO GET SOME MOISTURE IN
AHEAD OF IT.   TEMPERATURES WILL REMAIN COOL WITH THE NEXT BEST
THREAT OF PRECIP AFTER TONIGHT ON SATURDAY NIGHT.

CHANCE OF PRECIP WED AND THU IN THE EXTENDED.

.OMA...NONE.
POWERS

In the hours before

Special weather statement, Sep 7, 10:14 AM CST, 5 hours 43 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-072230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1114 AM CDT FRI SEP 7 2001

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OVER SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA.  THE AREA MOST THREATENED IS SOUTHEAST
OF A LINE FROM FAIRBURY NEBRASKA TO HARLAN IOWA.

THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING
ALONG AND SOUTHEAST OF A COLD FRONT MOVING SOUTHEAST THROUGH
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.  THE AIRMASS AHEAD OF THE
FRONT IS VERY MOIST AND MODERATELY UNSTABLE.  A STRONG SHORT
WAVE WILL MOVE EAST ACROSS KANSAS THIS AFTERNOON AND EARLY THIS
EVENING PROVIDING GOOD SUPPORT FOR THUNDERSTORM DEVELOPMENT.

LARGE HAIL AND DAMAGING DOWN BURST WINDS WILL BE PRIMARY SEVERE
WEATHER THREATS.  IN ADDITION LOCALLY HEAVY RAINS MAY OCCUR.

POWERS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Saline

When
September 7, 3:57 PM CST to 4:00 PM CST
Where
Saline County, 3 mi NW of Western
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.433, -97.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, September 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268458.